Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Some trace class commutators of trace zero


Author: Fuad Kittaneh
Journal: Proc. Amer. Math. Soc. 113 (1991), 655-661
MSC: Primary 47B47; Secondary 47B10
DOI: https://doi.org/10.1090/S0002-9939-1991-1086332-X
MathSciNet review: 1086332
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if $ T$ is an operator on a separable complex Hilbert space and $ X$ is a Hilbert-Schmidt operator such that $ TX - XT$ is a trace class operator, then the trace of $ TX - XT$ is zero provided one of the two conditions holds: (a) $ {T^2}$ is normal; (b) $ {T^n}$ is normal for some integer $ n > 2$ and $ {T^*}T - T{T^*}$ is a trace class operator. Related results involving essentially unitary operators and Cesàro operators are also given.


References [Enhancements On Off] (What's this?)

  • [1] C. Apostol, Propriétés de certain operateurs bornes des escapes de Hilbert, Rev. Roumaine Math. Pures Appl. 10 (1965), 643-644. MR 0193503 (33:1723)
  • [2] C. A. Berger and B. I. Shaw, Self-commutators of multicyclic hyponormal operators are always trace class, Bull. Amer. Math. Soc. 79 (1973), 1193-1199. MR 0374972 (51:11168)
  • [3] R. Bhatia and F. Kittaneh, Norm inequalities for partitioned operators and an application, Math. Ann. 287 (1990), 719-726. MR 1066826 (91f:47010)
  • [4] A. Brown, P. R. Halmos, and A. L. Shields, Cesàro operators, Acta Sci. Math. (Szeged) 26 (1965), 125-137. MR 0187085 (32:4539)
  • [5] F. Gilfeather, Operator valued roots of abelian analytic functions, Pacific J. Math. 55 (1974), 127-148. MR 0367691 (51:3933)
  • [6] I. C. Gohberg and M. G. Krein, Introduction to the theory of linear nonselfadjoint operators, Transl. Math. Mono., Amer. Math. Soc., Providence, RI, 1969. MR 0246142 (39:7447)
  • [7] P. R. Halmos, Capacity in Banach algebras, Indiana Univ. Math. J. 20 (1971), 855-863. MR 0268672 (42:3569)
  • [8] J. Helton and R. Howe, Traces of commutators of integral operators, Acta Math. 135 (1975), 271-305. MR 0438188 (55:11106)
  • [9] F. Kittaneh, Inequalities for the Schatten $ p$-norm, Glasgow Math. J. 26 (1985), 141-143. MR 798740 (86k:47041)
  • [10] -, On zero-trace commutators, Bull. Austral. Math. Soc. 34 (1986), 119-126. MR 847979 (87k:47079)
  • [11] -, Inequalities for the Schatten $ p$-norm II, Glasgow Math. J. 29 (1987), 99-104. MR 876154 (88d:47027)
  • [12] T. L. Kriete, III and D. Trutt, The Cesàro operator in $ {l^2}$ is subnormal, Amer. J. Math. 93 (1971), 215-225. MR 0281025 (43:6744)
  • [13] R. Lang, Sets of essentially unitary operators, Trans. Amer. Math. Soc. 281 (1984), 65-74. MR 719659 (86b:47006)
  • [14] C. Laurie, E. Nordgren, H. Radjavi, and P. Rosenthal, On triangularization of algebras of operators, J. Reine Angew. Math. 327 (1981), 143-155. MR 631313 (83d:47014)
  • [15] H. Radjavi and P. Rosenthal, On roots of normal operators, J. Math. Anal. Appl. 34 (1971), 653-664. MR 0278097 (43:3829)
  • [16] B. Simon, Trace ideals and their applications, Cambridge Univ. Press, 1979. MR 541149 (80k:47048)
  • [17] J. G. Stampfli, Roots of scalar operators, Proc. Amer. Math. Soc. 13 (1962), 796-798. MR 0140949 (25:4362)
  • [18] G. Weiss, The Fuglede commutativity theorem modulo the Hilbert-Schmidt class and generating functions for matrix operators. I, Trans. Amer. Math. Soc. 246 (1978), 193-209. MR 515536 (81b:47033)
  • [19] -, The Fuglede commutativity theorem modulo operator ideals, Proc. Amer. Math. Soc. 83 (1981), 113-118. MR 619994 (82k:47037)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B47, 47B10

Retrieve articles in all journals with MSC: 47B47, 47B10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1086332-X
Keywords: Commutator, compact operator, Hilbert-Schmidt operator, trace, trace class, Schatten $ p$-class, normal operator, selfadjoint operator, essentially unitary operator, Cesàro operator
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society